MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BLUSELECT TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX BLUSELECT TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/870/075CZ
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 05/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One used decontaminated sample (b)(4) 7.5mm deht blu suctionaid sub-assy was returned for investigation without its original packaging.Under visual inspection the sample appeared to be in good condition.During manufacturing process the devices are 100% inflation tested, which includes inflating each device cuff and leaving for a 12 hour period.Reductions in pressure over this time are considered a failure and the device would be rejected.The inflation test was repeated on the received sample.It was confirmed that after 12 hours the cuff was still fully inflated.Based on results of testing the reported failure was not observed.No trend of similar customer complaints was identified.A dhr review summary was not completed as no fault was found.
 
Event or Problem Description
It was reported that immediately after the customer was intubated the artificial respirator issued and air leak alarm.The device was changed to resolve the issue.No patient injury.No further information available for this complaint.

Brand Name
PORTEX BLUSELECT TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
7-15-26 fukushima,
minneapolis, MN 55442
MDR Report Key14635476
Report Number3012307300-2022-11198
Device Sequence Number5980848
Product Code BTO
UDI-Device Identifier15019517076219
UDI-Public15019517076219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2025
Device Model Number101/870/075CZ
Device Catalogue Number101/870/075CZ
Device Lot Number4061022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Initial Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown